Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 95, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 5, 2007, 12:56 AM CDT for Calhoun County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 12:56 AM CDT (05:56 UTC)
- Expired
- Jul 5, 2007, 2:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1211 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 050559
FFWCRP
TXC057-050700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1256 AM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN SOUTH TEXAS
* UNTIL 200 AM CDT
* AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT 3 TO 5 INCHES OF RAIN HAS FALLEN OVER SOUTHEAST
CALHOUN COUNTY AROUND PORT OCONNOR. THIS HAS PRODUCED
FLOODING IN THE PORT OCONNOR AREA.
ADDITIONAL RAINFALL AMOUNTS OF OF 1 TO 2 INCHES ARE POSSIBLE IN
THE SOUTHEAST PART OF CALHOUN COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2866 9632 2838 9637 2819 9666 2858 9682
2869 9667
$$
TMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 8:54 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 4, 8:54 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
854 PM CDT WED JUL 4 2007
.UPDATE...WATER VAPOR LOOP INDICATES ELONGATED UPPER LOW FROM THE
TX/MEXICO BORDER...NE INTO CENT TX. MODELS DIFFER ON EVOLUTION OF
UPPER LOW AND ASSOCIATED SURFACE CIRCULATION. LOOKING AT THE SHORT
RANGE ENSEMBLE SOLUTIONS (SREF) FROM THE SPC WEB SITE INDICATES
BEST CHANCES FOR A CONTINUED THREAT FOR LOCALLY HEAVY RAINFALL
WILL BE OVER THE EASTERN THIRD OF THE FORECAST AREA TONIGHT.
HOWEVER...GIVEN LARGE SPREAD IN MODELS...CONFIDENCE IS NOT VERY
HIGH. WITH BEST DEEP LAYER MOISTURE...INSTABILITY AND LIFT FOCUSED
OVER THE EASTERN REGIONS...MAY NUDGE POPS UP TO 80%...AND DOWN TO
60% OVER THE EXTREME WEST. 88D LOOP ALREADY SHOWING BAND OF HEAVY
RAIN JUST OFFSHORE OVER THE WESTERN GULF...WHICH SHOULD HAVE A
GOOD CHANCE TO MOVE/SPREAD BACK TOWARD THE COASTAL AREAS TONIGHT.
RAINFALL SINCE MIDNIGHT JULY 4:
CC AIRPORT...3.50 INCHES
VICTORIA.....2.13 INCHES
RADAR ESTIMATES MIDNIGHT THROUGH 8 PM THIS EVENING:
THE NE CWA...LARGE REGION OF 1-2 INCHES OVER THE EASTERN THIRD OF
THE REGION WITH AREAS OF 4-8 INCHES OVER N SAN PATRICIO...REFUGIO...
ARANSAS AND CALHOUN COUNTIES.
&&
.MARINE...BOTH THE NAM AND THE GFS INDICATE AN UPWARD TREND IN THE
WINDS AFTER MIDNIGHT TONIGHT AS LOW LEVEL JET DEVELOPS EAST OF THE
SURFACE LOW. AGAIN...OVERALL CONFIDENCE IN MODELS IS LOW. CURRENT
FORECAST HAS WINDS 15 TO 20 KTS ALL GULF ZONES TONIGHT. WILL TWEAK
TO ADD TIMING...SHOWING THEM INCREASING LATER TONIGHT. OTHERWISE
NO OTHER SIGNIFICANT CHANGES.
&&
.AVIATION...WILL MAINTAIN A SORT OF PERSISTENCE FORECAST SINCE MODEL
FORECASTS CANNOT BE TAKEN VERBATIM. CONVECTION/TEMPOS THIS EVENING
ARE BASED ON RADAR TRENDS...OTHERWISE HAVE CONVECTION STARING ARND
08Z ALL BUT KLRD. EXPECT MOST OF CONVECTION TO OCCUR TIL ARND
17Z...THEN SHOULD DIMINISH. STILL WILL HAVE TEMPOS/PROB30S FOR
POSSIBLE CONVECTION LATER IN THE PERIOD SINCE DAYTIME HEATING COULD
RE-DESTABILIZE ATMOS AND GET STORMS GOING AGAIN. CIGS/VSBYS BASED ON
PERSISTENCE FROM CONVECTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 85 76 88 76 / 70 50 40 30 20
VICTORIA 75 84 74 88 75 / 70 60 50 40 20
LAREDO 74 90 76 95 77 / 70 60 50 30 30
ALICE 75 85 75 90 75 / 70 60 50 30 20
ROCKPORT 77 84 78 87 78 / 60 40 40 30 20
COTULLA 72 85 73 91 75 / 70 60 60 40 40
KINGSVILLE 76 85 76 89 76 / 70 50 40 30 20
NAVY CORPUS 78 84 78 87 78 / 60 40 40 30 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...NONE.
&&
RM/33...SHORT TERM
GW/86...LONG TERMHazardous weather outlook, Jul 4, 5:46 AM CDT, 19 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 546 AM CDT WED JUL 4 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-042215- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 546 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO THE RIO GRANDE PLAINS COMBINED WITH AN EXTREMELY MOIST AIRMASS WILL LEAD TO WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN. RAIN AMOUNTS OF 2 TO 5 INCHES WILL BE COMMON ACROSS SOUTH TEXAS WITH LOCAL MAXIMUM AMOUNTS UP TO 12 INCHES THROUGH TONIGHT. DUE TO SATURATED GROUNDS FROM PREVIOUS RAINS...FLOODING IS LIKELY TO OCCUR WITH ANY ADDITIONAL HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS THROUGH THURSDAY. LOCALLY HEAVY RAIN ACROSS ALREADY SATURATED SOILS WILL LIKELY LEAD TO ADDITIONAL FLOODING PROBLEMS THROUGH THURSDAY. ADDITIONAL RAIN AMOUNTS OF 2 TO 5 INCHES WILL BE LIKELY ACROSS THE REGION THROUGH THURSDAY. FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON FRIDAY...ISOLATED SATURDAY THROUGH TUESDAY. THESE SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING AND THE SEA BREEZE BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:57 PM CDT | Flash Flood Warning | CRP | Calhoun | 4 hr |
| Jul 4, 9:40 PM CDT | River Flood Warning | CRP | Live Oak, McMullen | 18 hr |
| Jul 5, 5:21 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 3 hr |
| Jul 5, 10:13 AM CDT | Flash Flood Warning | CRP | Goliad | 4 hr |
| Jul 5, 1:17 PM CDT | River Flood Warning | CRP | Calhoun, Goliad, Victoria | 20 hr |
| Jul 5, 4:58 PM CDT | River Flood Warning | CRP | Calhoun, Victoria | 6 days |
| Jul 5, 6:56 PM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Goliad, Refugio, Victoria | 25 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.